Jump to content
Lyricacrazy

Lyricacrazy: Lyrica withdrawal

Recommended Posts

Lyricacrazy   
Lyricacrazy

Hello, my name is Marcelo.
In fact I am facing many difficulties with the removal of the lyrica. My doctor Put Lyrica for my anxiety/Pure O. I started taking 75 mg in March and in April I increased to 150mg. After another month of taking 150mg, the doctor simply abruptly stopped the medicine and screwed up my brain on May 20. After a week, I decided to make the gradual withdrawal, returning to my old dose. Today, I have 50 mg. In the next month, I will withdraw to 25mg and after another week, I will be reset.
I had OCD with a ROCD theme, but now there are starting to appear several new themes and fears of having other themes, besides not being able to sleep out of the anxiety and depression that I am having with the withdrawal
I would like help. I do not know if Lyrica's withdrawal symptoms are as time-consuming as the benzos. I'm really worried. My doctor gave me luvox, but I do not know if it will help. I started taking it a week ago.

3 questions:

1- Can lyrica withdrawal cause this? I have heard that the withdrawal symptoms of lyrica are the same as benzo, but with much less duration. This is true? My OCD Will be normal (Just ROCD) after withdrawal effects pass?

2- Can Luvox help even though I know I had OCD before withdrawal symptoms?

3- I am doing CBT that was to treat the old theme. But I feel that alone will not be able to help me.

Im freaked out! :'(

Share this post


Link to post
scallywag   
scallywag

Lyricacrazy -- Welcome to Surviving Antidepressants (SA)

 

To answer your questions:

  1. Yes Lyrica can cause these symptoms. some experts do say that pregabalin (Lyrica) has similar effects to a benzo and that discontinuation /withdrawal can produce similar symptoms as benzo withdrawal.
    What is withdrawal syndrome.
    Tips for tapering off Lyrica (pregabalin)
     
  2. Luvox is unlikely to ease your symptoms. Your CNS (central nervous system) made changes, downregulating receptors and neurotransmitter production, when you started taking Lyrica.  When the Lyrica is stopped or decreased, the CNS needs to race FULL TIME to undo those changes so that the receptors and neurotransmitter production match the decreased or zero dose. You can read helpful descriptions at these links:
    How your brain responds to psychiatric drugs - aka "Brain remodeling"
    Youtube video, 4 minutes: Healing from antidepressants
     
  3. You are probably right that CBT will not be able to address your withdrawal symptoms. The links I posted above in #2 help explain why -- this is a neurological issue not a psychological one.

You wrote:

On 2017-07-13 at 5:12 PM, Lyricacrazy said:

After another month of taking 150mg, the doctor simply abruptly stopped the medicine and screwed up my brain on May 20. After a week, I decided to make the gradual withdrawal, returning to my old dose. Today, I have 50 mg. In the next month, I will withdraw to 25mg and after another week, I will be reset.

 

Your plan is aggressive and will probably worsen your symptoms.  We suggest that people taper by decreasing a maximum of 10% and making the decreases no more often than once per month. Can you ask your doctor to return to a prescription of 150 mg or 100 mg Lyrica?

Before you begin tapering -- what you need to know.

Why taper by 10% of my dosage?.

 

To get ideas about talking with your doctor, please read

How do you talk to your doctor about tapering and withdrawal.

What to expect from your doctor about withdrawal symptoms.

 

Many doctors, including psychiatrists, know NOTHING about how to assist people in safely tapering off these medications. Recommending that someone suddenly stop a neuro-psycho-active medication from a moderate dose is extremely unwise.  I'm sorry that you had such poor medical support. Most of us on that site have that in common -- that's why we're here.

 

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • Link to Account Settings – Create or Edit a signature.

 

This is YOUR introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community.

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

 

Edited by scallywag

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.